September 22, 2018

 
Ask The Doctor > Questions & Answers > Alcohlic relapse, alcohol abuse

Alcohlic relapse, alcohol abuse

Patient: Hi my mother in law has had a alcohol relapse the past week and she has started vomiting and it is black, she will not let us ring an ambulance and i know she will kick off at them if we do, shes had a relapse last month and we managed to get her to hospital where she stayed in for 4 nights where they took her off all her anti depresents and only kept her on her anti alcholic meds

 

 

Doctor: Thank you for your question. We are sorry for your mother-in-law’s relapse into alcoholism. The episode of vomiting ‘bla ck’ substances is likely due to a bleed in the stomach or lower esophagus due to excessive vomiting. This is a common finding in alcoholics. We are uncertain if her bleed is serious so we recommend that she seek medical attention immediately. It is entirely her choice as to whether she wants to get help or not. However, we encourage you to try your best to convince her as this type of gastric bleed can be life threatening. Furthermore, taking her anti-alcoholic medication with alcohol can worsen her symptoms and potentially cause very severe reactions. Please get her to seek medical attention as soon as possible.Thank you for choosing Askthedoctor.com

 


 

 

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment